Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 115, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 2, 2002, 1:10 PM CDT for Marion County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 1:10 PM CDT (18:10 UTC)
- Expired
- Jul 2, 2002, 1:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098
WUUS54 KMRX 021810
SVRMRX
TNC115-021845-
/NEW.KMRX.SV.W.0154.021810-021845/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
110 PM CDT TUE JUL 2 2002
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EAST TENNESSEE
* UNTIL 145 PM CDT
* AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MARTIN SPRINGS...OR 10 MILES NORTHEAST OF
JASPER...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POWELLS CROSSROADS AROUND 115 PM CDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
SEEK A STURDY SHELTER IMMEDIATELY $$
LAT...LON 3510 8582 3500 8552 3507 8537 3520 8540
3530 8553 3529 8570What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 2, 9:30 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EDT TUE JUL 2 2002 UPDATED FCST TO REMOVE MORNING FOG. REMAINDER OF FCST ON TRACK AS UNSTABLE AIRMASS REMAINS IN PLACE IN SUMMER WX PATTERN WITH RIDGE TO THE N AND W. UPR LVL FLO CARRIES WEAK IMPULSES SE INTO THE REGION. ALREADY A FEW TSRA ONGOING JUST N OF SW VA ZONES. FURTHER DESTABILIZATION WILL LEAD TO TSRA FORMING MAINLY IN HIER TERRAIN. MAXES SHOULD BE IN LOW-MID 90S MOST OF FA. NO OTHER CHANGES PLANNED FOR THIS AFTERNOON. .MRX... NC...NONE. TN...NONE. VA...NONE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:54 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 51 min |
| Jul 2, 1:15 PM CDT | Severe Thunderstorm Warning | MRX | Carter | 45 min |
| Jul 2, 1:19 PM CDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 41 min |
| Jul 2, 1:40 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 50 min |
| Jul 2, 2:09 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Washington | 51 min |
| Jul 2, 2:40 PM CDT | Severe Thunderstorm Warning | MRX | Hawkins | 50 min |
| Jul 2, 5:16 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 44 min |
| Jul 2, 5:30 PM CDT | Severe Thunderstorm Warning | MRX | Jefferson | 45 min |
| Jul 2, 5:46 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 44 min |
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Warning | MRX | Knox | 45 min |
| Jul 2, 6:35 PM CDT | Severe Thunderstorm Warning | MRX | Blount | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.